Welcome! Log in or Register

Sudafed Blocked Nose & Sinus Capsules

  • image
£3.25 Best Offer by: pharmacyfirst.co.uk See more offers
4 Reviews

Brand: Sudafed / Type: Cold & Flu remedy / Dosage Form: Capsules

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    4 Reviews
    Sort by:
    • More +
      31.01.2014 12:42
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Would highly recommend trying this to help clear your airways.

      Carrying on with the cold theme, I still have a bit of a cold, grrrr lol. Although the cough has got a lot better thanks to the Benylin (I only woke up twice last night!), my nose is still blocked, so decided to buy 'Sudafed Blocked Nose and Sinus Capsules'.


      PRICE AND PACKAGING
      ~.~.~.~.~.~.~.~.~.~.~
      I bought 16 capsules for £3.25. The tablets come in a white box with a picture of someone in red being able to breath normally. On the back of the box is the information about the tablets, how to take, storage information, contact details etc.

      It states that these capsules are of max strength formula, are non-drowsy and will unblock your nose and sinuses. Inside the box are 2 x 8 packets of capsules. Each capsule is easy to take out by just piercing the foil and removing the capsule from the packet.


      THE CAPSULES
      ~.~.~.~.~.~.~
      The capsules are light blue and red in colour and small enough to easily swallow with water. The capsules contain paracetamol (500mg), caffeine (25mg) and phenylephine hydrochloride (6.1mg). This is to help relieve the symptoms of pain and congestion caused by sinusitis (as stated on the back of the box). This includes stuffy nose, blocked sinuses, headache, fever and aches and pains.

      For adults and children over the age of 12, the dosage is to take 2 capsules every 4 hours as required. It states not to give these to children under the age of 12. It also warns you not to take with any other paracetamol-containing products.

      So, do they work? Well, nothing is going to cure a common cold completely. You just have to let it ride its course, but I do find these do help to relieve my blocked sinuses a bit. And the paracetamol that is in them helps to relieve the discomfort of an aching head and nose. I have been taking these capsules as stated on the box.


      SUMMARY
      ~.~.~.~.~
      To summarize, nothing is going to cure your cold, but there are products out there that will help to relieve the pain and congestion of your cough and blocked sinuses. I would recommend Sudafed. There are various types of Sudafed on the market, but I chose this one because of my blocked sinuses. Sudafed is a well known and trusted brand, and I would certainly buy this product in the future.

      McNeil Products Ltd
      Maidenhead
      Berkshire
      SL6 3UG

      www.sudafed.co.uk

      Thanks for reading.
      Louise

      NOTE: This review is also on Ciao under the same username

      Comments

      Login or register to add comments
      • More +
        19.02.2013 11:17
        Very helpful
        (Rating)
        2 Comments

        Advantages

        Disadvantages

        Unsuccessful sinus unblocker.

        So before a cold I often feel a lot of pressure around my face which hurts my eyes and gives me a headache. Its uncomfortable and I can't sleep with my stuffiness, no matter how many times I blow my nose I end up making it worse and feeling more stuffed up than ever. I spoke to a friend who suggested Sudafed for the stuffy blocked up feeling (I am not a huge fan of going to the doctors as I always feel I'd be wasting their time) so I thought I would give Sudafed a go.

        I went to Tesco as I was doing my weekly shop and found there were many types of Sudafed so I had to deduce the best one for my symptoms. I was surrounded by decongestants, pressure and pain, sinus relief, headache, blocked nose and there were choices of sprays and tablets. I opted for the blocked nose and sinus capsules as I felt that without the blocked nose and sinus' most of my pain etc. would be relieved.

        Sudafed blocked nose and sinus capsules come in a pack of 16 for £3 on offer at the time which is quite pricey but as they had been recommended to me I thought this would make them worth a try.

        The box is white with a face to one side which looks like a person inhaling through their nostrils in red with a wavy pattern across the box. Sudafed is written large in black. The information states that they unblock your nose and sinus' and are non-drowsy in a max strength formula.

        The back of the box describes that the tablets work by containing caffiene and paracetamol to help relieve symptoms of pain and congestion.
        Take the capsules (2) every four hours with water as required (aged over 12) and do not take more than 8 in 24 hours. Do not take if under 12 years old.

        WARNINGS: Do not exceed recommended dose.
        Do not mix with other paracetamol based products.

        INGREDIENTS: Paracetamol 500mg, caffeine 25mg and phenylephrine hydrochloride 6.1mg.

        Inside the box is a leaflet describing the use of the medication, precautions, how to take, side effects and information. There is also two blister packs containing 8 capsules each of the Sudafed product.

        The capsules are red and blue which makes them easy to spot when I drop them on the floor and have to retrieve them quickly before the hoover of a cat manages to eat them. I panicked a bit at the length of the capsules as they looked a bit long but as they are a shiny plastic they did slip down my throat nicely. Then I waited. The two I had taken took the edge off the pain but I was still blocked up so was sniffing away at my Vic stick in the hope of breathing through my nose once more. I was patient and waited a further four hours and took two more and this continued one more time and no more relief was found; I noticed however I kept getting odd palpitations and feel the caffeine is not for me. I think I will stick to breathing in Vic steam baths and taking a much cheaper Beechams soothing drink which does not make me feel as if I'm going to die!

        Beware before taking these of caffeine sensitivities.

        Comments

        Login or register to add comments
        • More +
          28.11.2012 16:01
          Very helpful
          (Rating)
          8 Comments

          Advantages

          Disadvantages

          A good product that helped

          **Introduction and reason for purchase**
          When I suffer from a heavy cold it tends to linger for around 3 weeks, and generally starts with painful throat for around one week before turning into an head cold for a further week. Once my cold starts to get better it can go either way: turns into a chesty cough or heads into my sinus and refuses to come out resulting in sinusitis.

          I remember the first time I suffered with sinusitis a few years back, the throbbing pain in my face was unbearable and at the time I had no idea what it was fearing it was more dental based as in an abscess, but a trip to the doctors, explanation from him of what it was and some antibiotics later, it cleared up. When I experienced similar pain, but to a slightly lesser degree again around a year later I headed to my local chemist and chatted with the pharmacist to see if there was anything strong enough I could try from over the counter and this was suggested and highly recommended - Sinutab - which I have used ever since. When I experienced the tell tale signs after my most recent cold I popped to my local Superdrug store at the top of my road and as I knew they didn't stock Sinutab so I had to buy the most suitable replacement that I could find, which was this - Sudafed - and which my review will now focus on.


          **What is Sudafed?**
          There are many types of different Sudafed products available for specific treatments including:
          *Decongestant (spray and capsules)
          *Blocked nose & headache
          *Sinus pressure and pain
          *Blocked nose & sinus

          with the latter being the one I opted for.

          According to the enclosed leaflet, Sudafed Blocked Nose & Sinus capsules ".. help relieve the symptoms of pain and congestion caused by sinusitis, which include stuffy nose, blocked sinuses, headache, fever, and aches and pains. The capsules contain paracetamol, an analgesic and antipyretic which helps to relieve pain and fever. Caffeine as a stimulant to help combat tiredness, and phenylephrine hydrochloride which is a decongestant.."



          **Price, packaging and availability**
          Sudafed is available from chemists (including Boots etc, as well as independent pharmacies), large supermarkets and places such as Superdrug, as well as online. Prices will vary depending where you choose to shop but I can reveal my packet of Sudafed from Superdrug set me back £ 3.89 with the prices ranging per shop from £3 upwards for 16 capsules .

          The various different products tend to be in different coloured packaging with a white background being prominent and then an image of a face taking a deep breath in to indicate that it's a product that works. As I opted for the Blocked Nose & Sinus capsules the box is white with red imaging and Sudafed written in a strong black font cross the top. I would say the packaging is quite generic and although as mentioned I've been aware of the product for a while it's only through hearsay from other people as the product didn't particularly stand out amongst it's competitors on the shelves so I think it could do better as far as advertising is concerned.




          **My experience of using this medicine**
          As much as I do like Sinutab I find it's nearest availability (to me) is Lloyds chemist which is joined onto my doctor's surgery and around 25 minutes walk from my home. When you are already feeling run down and poorly the last thing you want to do is trek along the road to make a purchase, so when I spotted Sudafed which sounded fairly similar in Superdrug it sounded well worth a try, given the store is literally minutes from my home. I'd seen Sudafed before many times in various shops but this was the first occasion that I'd actually bought any to try so was keeping my fingers crossed that these capsules would help alleviate some of the intense pain I was feeling.

          For anyone that hasn't suffered from sinusitis then the only way to describe it is a deep throbbing pain in the sinus area and though it probably varies from person to person I find the pockets in my gums tend to get affected (with all the 'left over' mucus from my head cold) which results in a pain similar to severe toothache with a constant throbbing pain. It's horrible and as soon as I feel it starting I do my best to help alleviate it by breathing in steam and taking medication such as the aforementioned.

          The particular capsules I opted to try suited my needs at the time as I was still suffering from a cold as well as feeling the dreaded sinusitis approaching, and the fact they contained phenylephrine (like my beloved sinutab) was a drawing point. On purchasing these I wasted no time in following the dosage instructions of 2 capsules gulped down with water on my return home.

          On opening the cardboard box these are housed in I then removed two blister packs, each containing 8 capsules each, and read through the enclosed information leaflet though the majority of the info I required was on the back of the packaging anyway. Each capsule is just over a centimetre in length and very colourful with half being red and the adjoining half being a vibrant blue so if you were to drop one by accident they would be quite easy to spot (unless you happen to have blue and red flooring..).

          Swallowing the capsules are quite easy as they are made from a soft outer coating and with water slip down the throat easily without that powdery feeling left behind from taking tablets.



          **Results and recommendations?**
          I purchased my packet of Sudafed on a Sunday morning so was really hoping that they would have some impact on my sinus pain as I would have to wait until the following day to either go to a pharmacy or the doctors if need be. I found the capsules very easy to swallow and took 2 around 10am on the day of purchase finding within a period of around 20 minutes my pain started to wane slightly. As the day wore on I found it easier to breathe from my very bunged up nose but most importantly the throb, throb, throb pain pounding away in my gums and cheek area near to my nose started to subside to a lesser degree albeit still there so I took a further 2 capsules and found it continued to help.

          As these contain paracetamol then the usual 'rules' apply of no more than 8 per day with spaces of at least 4 hours in between doses. I'm not about to go into too much detail about doses as all this information can be read on the back of the packet but I will add that they are not to be given to children under 12 years of age.

          Whilst I have been very impressed with how they have eased my symptoms it's worth pointing out that they will not eradicate the problem completely they merely help lessen the pain and discomfort. I'm not one for buying products such as Lemsip's if I am suffering with a cold as I find paracetamol and hot water with honey & lemon suffice just as well at a fraction of the cost but when I suffer with sinusitis then I am willing to pay for a product solely designed to help as pain killers just don't do enough for me.

          I would recommend these to other people who suffer from painful sinusitis as they definitely improved my symptoms and will buy them again in the future though having read through the enclosed leaflet in detail I came across the fact that gelatin is used (for the outer casing) so they are most certainly not vegetarian friendly.

          Worked for me though I do still prefer Sinutab as I find the results are longer lasting but that's my own personal preference.

          Comments

          Login or register to add comments
          • More +
            28.03.2011 14:16
            Very helpful
            (Rating)
            3 Comments

            Advantages

            Disadvantages

            Capsules to relieve sinus pain, especially around the nose area

            WHAT TO USE IT FOR
            As per the name, these capsules treat sinus pain, particularly if you've got a congested nose, but it's also aimed at symptoms of sinuitis, headaches, fevers and aches and pains that go with it.

            The main reason why I chose to buy these tablets is due to the blocked nose, headaches and general sinus pain across my forehead and cheeks that was been plaguing me since Christmas. Having tried various painkillers that haven't been able to get rid of these symptoms, I decided to bite the bullet and splash out on those rather than carry on wasting money on ineffective solutions and keep suffering the discomfort. I was very keen for a non-drowsy product as I usually take these when I'm working so that my symptoms don't damage my productivity and I don't want to be falling asleep at my computer!

            INGREDIENTS
            It contains 500mg of paracetamol to tackle pain and reduce fever; 25mg of caffeine to increase the effectiveness of the paracetamol and to stop the product from making you feel too drowsy; and 6.1mg of phenylephrine hydrochloride to act as a decongestant. Because the product contains paracetamol, it's not suitable to be used in conjunction with other products containing it.

            WHO IT'S SUITABLE FOR
            Most people aged 12 and over can take this medicine unless you suffer from the following problems:

            *High blood pressure
            *Severe heart disease or circulation problems
            *Overactive thyroid
            *History of stomach ulcers
            *Previous bad reaction to paracetamol or other ingredients
            *You're taking drugs for depression known as Monoamine Oxidase Inhibitors (MAOIs)

            You're advised to consult your doctor or a pharmacist if you:

            *Have liver or kidney problems
            *Have alcohol dependence
            *Have blood circulation problems
            *Have diabetes
            *Are taking alcohol
            *Are taking barbiturates (sleeping tablets)
            *Are taking tricyclic antidepressants to treat mood disorders
            *Are taking sympathominetic drugs
            *Are taking antihypertensives
            *Are taking colestyramine
            *Are taking metoclopramide or domperidone
            *Are taking anticoagulants
            *Are taking vasodilators

            POSSIBLE SIDE EFFECTS
            Potential side effects can include allergic reactions such as skin rashes, raised blood pressure including headaches/sickness/heart palpitations, a faster or slower heart beat than normal, becoming more prone to bleeding/bruising/fever/infections such as sore throats/ulcers due to blood changes, nausea, insomnia, skin tingling or coolness. I've not personally experienced any of these side effects and taking the capsules has been fine in that respect.

            DOSAGE
            You can take 2 capsules every 4 hours up to 4 doses in 24 hours, but don't take more than 8 capsules in any 24 hour period and leave at least 4 hours before doses. If you do exceed this, you're advised to seek medical advice even if you don't feel any different, as you could damage your liver. If you miss a dose, you can take the next planned one as soon as you remember, just as long as it's been 4 hours since your last dose.

            PRICE
            I bought my pack from Superdrug and I believe that I paid something around the £4 mark, maybe slightly more.

            MY EXPERIENCES
            The tablets themselves are coated in a half blue, half red covering and don't look too dissimilar to antibiotics. I usually find antibiotics quite difficult to swallow properly and the same is true of these capsules so I'm putting it down to the similar coatings.

            I usually find that taking one of these capsules is enough for my headache and general sinus pain to diminish - usually within around half an hour or so - and a little bit longer for my nose to feel suitably unblocked. Once my symptoms have started to diminish, I usually don't feel the need to take another capsule until sometime in the mid-afternoon (having taken the first one at around 9am) and can sometimes go through until the late evening but on a bad day, I will need to stick more closely to the four hour mark.

            All in all, I find these capsules to be a very effective way to deal with my sinus -related symptoms, which can often be all that I can concentrate on when they strike so this is invaluable when I'm at work. These are literally the ones thing that unblock my nose for any period of time. Inhalers and the like are okay for maybe ten minutes but then I'm back to square one so anything that lets me breathe through my nose for hours at a time is always going to get a big thumbs-up from me!

            Comments

            Login or register to add comments
          • Product Details

            How does this product help? Sudafed Blocked Nose & Sinus Capsules with Phenylephrine hydrochloride, paracetamol and caffeine help relieve the symptoms of pain and congestion caused by sinusitis, which include stuffy nose, blocked sinuses, headache, fever, aches and pains / Non-drowsy ; / Unblocks your nose and sinuses;